Jump to content

Photo

Accutane Or Antibiotics


5 replies to this topic

#1 acneman21293

acneman21293

    Junior Member

  • Members
  • Posts & Likes
    Posts: 26
    Likes: 0
About Me
  • Joined: 27-November 12

Achievements

     

Posted 03 October 2013 - 01:29 PM

Hi,

I had been taking minocycline on and off for a little over two years. I eventually became resistant and my severe chin acne started to come back slowly. It's disappointing that the severity of my acne didn't lessen over the two years. I'm 20 years old male. My derm who I trust said I can go on accutane or give doxy a shot and not willing to just jump into accutane I gave doxy a shot almost hoping it wouldn't work so I could start accutane. Well it's working and now I'm trying to decide if I should stop and just go on accutane. I'm tired of wondering when this will end as I've had acne since 17 and it has gotten worse over the years. Should I just keep on taking doxy and wait til I outgrow acne? Or should I take the accutane leap? I do believe I could outgrow it as no one in my family as acne but I fear of being covered in acne when I go in for job interviews in the next couple years. At the same time, I'm terrified of the side effects and initial breakout that accutane brings.

Thanks everyone,

Chris

#2 CWR24

CWR24

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 615
    Gallery Images: 14
    Likes: 89
About Me
  • Gender:Male
  • Location:US
  • Interests:Not acne
  • Joined: 30-March 11

Achievements

     

Posted 03 October 2013 - 01:45 PM

If its working I would just keep using doxy. You can always fall back and use Accutane if it stops working. Most people go on Accutane because everything else has failed. Now if youre using doxy and still breaking out I would say give Accutane a shot.



#3 spartan32

spartan32

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 198
    Likes: 21
About Me
  • Gender:Male
  • Location:PA
  • Joined: 20-April 07

Posted 03 October 2013 - 02:05 PM

I say go on Accutane. Becoming resistant to a bunch of different antibiotics is not something that you want to have happen to you.  I became resistant to mino, doxy, etc over the years.  Well last year I got a few staph infections and was hospitalized each time because I was resistant to all of the oral antibiotics.  And here's the best part, I still have acne!  Accutane at least has a chance at curing you.



#4 acneman21293

acneman21293

    Junior Member

  • Members
  • Posts & Likes
    Posts: 26
    Likes: 0
About Me
  • Joined: 27-November 12

Achievements

     

Posted 03 October 2013 - 05:42 PM

Interesting points. Once I have the lab slip can I go anywhere to get blood tests? My derm office didn't tell me where to go

#5 real acnekiller

real acnekiller

    Junior Member

  • Members
  • Posts & Likes
    Posts: 44
    Likes: 2
About Me
  • Joined: 25-February 13

Achievements

     

Posted 17 October 2013 - 04:05 AM

Many strains of staph infections already are resistant to. Most antibiotics. Before u aquire it.that had nothing to do with the tetracycline antibiotics u took already for acne which arent really for that anyhow.accutane success figures are way overstated.85 % is way too high for supposed cure.if u try accutane good luck.id stay on antibiotics plus if u take 400 mg of ibuprofen directly with each dose of antibiotic that will get rid of your acne better than accutane anyhow until u develop resistance to antibiotics.

#6 jjj333kkk2

jjj333kkk2

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 385
    Likes: 12
About Me
  • Gender:Not Telling
  • Joined: 25-September 09

Posted 17 October 2013 - 05:23 PM

Oral antibiotics are entirely short-term treatments. They are bad for your health if taken for extended periods of time, and you'll become resistant to them in time anyways. You'll probably have to go off Doxy within a year of taking it, and then you'll be right back where you started. As a 20-year-old male you probably won't outgrow your acne anytime soon. I'm 22 and my acne is no less worse than it was at 16, and there's no sign of it abating. You should expect the worst and assume acne will continue into your late 20s and beyond.

 

Since Accutane has a risk of bad side effects, try topical retinoids first. They are not harmful, have barely any side effects and don't lose their effect over time. But if you've already tried topical retinoids and they've failed for you, then go on Acctuane.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users